Horizontal holonomy and foliated manifolds

Abstract : We introduce horizontal holonomy groups, which are groups defined using parallel transport only along curves tangent to a given subbundle $D$ of the tangent bundle. We provide explicit means of computing these holonomy groups by deriving analogues of Ambrose-Singer's and Ozeki's theorems. We then give necessary and sufficient conditions in terms of the horizontal holonomy groups for existence of solutions of two problems on foliated manifolds: determining when a foliation can be either (a) totally geodesic or (b) endowed with a principal bundle structure. The subbundle $D$ plays the role of an orthogonal complement to the leaves of the foliation in case (a) and of a principal connection in case (b).
Document type :
Journal articles
Complete list of metadatas

Cited literature [35 references]  Display  Hide  Download

https://hal-ensta-paris.archives-ouvertes.fr//hal-01268119
Contributor : Frédéric Jean <>
Submitted on : Wednesday, March 8, 2017 - 10:38:07 AM
Last modification on : Thursday, October 17, 2019 - 5:22:02 PM
Long-term archiving on : Friday, June 9, 2017 - 12:54:04 PM

File

Holonomy_Done.pdf
Files produced by the author(s)

Identifiers

Citation

Yacine Chitour, Erlend Grong, Frédéric Jean, Petri Kokkonen. Horizontal holonomy and foliated manifolds. Annales de l'Institut Fourier, Association des Annales de l'Institut Fourier, 2019, 69 (3), pp.1047-1086. ⟨10.5802/aif.3265⟩. ⟨hal-01268119⟩

Share

Metrics

Record views

570

Files downloads

265